Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
, 42 (8), 724-30

Interictal Acute Psychoses in Temporal Lobe Epilepsy During Withdrawal of Anticonvulsant Therapy

Case Reports

Interictal Acute Psychoses in Temporal Lobe Epilepsy During Withdrawal of Anticonvulsant Therapy

V A Sironi et al. J Neurol Neurosurg Psychiatry.

Abstract

Acute interictal psychotic attacks during withdrawal of medication are described in two patients with temporal lobe epilepsy submitted to depth EEG study with a view to surgical treatment. The patients were on chronic treatment with clonazepam associated in one with phenobarbitone and in the other with phenobarbitone plus carbamazepine. Our observations suggest that the acute withdrawal of clonazepam, the plasma levels of which were monitored may play a part in producing psychotic attacks characterised by dysphoric manifestations, irritability, aggressiveness, anxiety, and hallucinations. These symptoms could be interpreted as a withdrawal syndrome.

Similar articles

See all similar articles

Cited by 3 articles

References

    1. Nervenarzt. 1965 May;36:190-202 - PubMed
    1. J Ment Sci. 1957 Jan;103(430):18-27 - PubMed
    1. Eur J Clin Pharmacol. 1975 Apr 4;8(3-4):249-54 - PubMed
    1. Anal Chem. 1970 Mar;42(3):421-2 - PubMed
    1. Neurochirurgie. 1974 Jun;20 Suppl 1:1-240 - PubMed

Publication types

Feedback